Alert archive / New York / High Wind Warnings in 2008
High Wind Warning 1, NWS Albany, NY
NWS Albany, NY issued this high wind warning at Jan 9, 2008, 9:12 AM EST for 5 counties in New York. It was in force for 7 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 9, 2008, 9:12 AM EST (14:12 UTC)
- Expired
- Jan 9, 2008, 3:49 PM EST
- In force
- 7 hr
- Issued by
- NWS Albany, NY
Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Warren County, NY
The radar
The Albany radar (KENX), 88 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 10:00 AM EST | NON-TSTM WND GST 50 | Fairfield, NY | |
| Jan 9, 10:00 AM EST | NON-TSTM WND DMG | Little Falls, NY | POWER LINES DOWN. |
| Jan 9, 10:00 AM EST | NON-TSTM WND DMG | Old Forge, NY | MULTIPLE WIRES DOWN. |
| Jan 9, 10:20 AM EST | NON-TSTM WND DMG | Ohio, NY | TREE KNOCKING DOWN POWER LINES. |
| Jan 9, 10:20 AM EST | NON-TSTM WND DMG | Speculator, NY | TREES DOWN ON RT. 30 BETWEEN SPECULATOR AND WELLS |
| Jan 9, 10:24 AM EST | NON-TSTM WND GST 0 | Wells, NY | WIND GUST TO 60 MPH. |
| Jan 9, 10:40 AM EST | NON-TSTM WND DMG | Lake Pleasant, NY | NUMEROUS TREE AND POWERLINES DOWN |
| Jan 9, 10:40 AM EST | NON-TSTM WND DMG | Speculator, NY | NUMEROUS TREES AND POWERLINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 2.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KALY 091412 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 912 AM EST WED JAN 9 2008 NYZ032-033-038>040-042-082-092200- /O.UPG.KALY.WI.Y.0001.000000T0000Z-080110T0500Z/ /O.NEW.KALY.HW.W.0001.080109T1412Z-080110T0500Z/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN WARREN-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... WARRENSBURG...NORTHVILLE...MAYFIELD 912 AM EST WED JAN 9 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT FOR THE SOUTHERN ADIRONDACK REGION...AND THE WESTERN MOHAWK VALLEY UNTIL MIDNIGHT. LOW PRESSURE WILL CONTINUE TO DEEPEN AND INTENSIFY OVER SOUTHERN QUEBEC IN THE LATE MORNING INTO THE AFTERNOON. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA IN THE LATE MORNING. THE WINDS AHEAD AND BEHIND THE COLD FRONT WILL BE FROM THE WEST TO SOUTHWEST AT 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CTZ001-013-MAZ001-025-NYZ041-043-047>054-058>061-063>066-083-084- VTZ013>015-092200- /O.CON.KALY.WI.Y.0001.000000T0000Z-080110T0500Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...SARATOGA SPRINGS...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE... NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 912 AM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT FOR THE LAKE GEORGE SARATOGA REGION...SOUTHERN VERMONT...THE GREATER CAPITAL REGION...EASTERN CATSKILLS...TACONICS...MID HUDSON VALLEY...BERKSHIRES AND LITCHFIELD HILLS... DEEPENING LOW PRESSURE WILL MOVE NORTHEAST FROM THE CENTRAL GREAT LAKES TODAY...SWEEPING A STRONG COLD FRONT ACROSS THE REGION. ALONG AND BEHIND THE FRONT...GUSTY WINDS WILL IMPACT THE REGION. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TAW/KL
1 follow-up statement
000 WWUS71 KALY 092049 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 349 PM EST WED JAN 9 2008 NYZ032-033-038>040-042-082-100500- /O.CAN.KALY.HW.W.0001.000000T0000Z-080110T0500Z/ /O.EXA.KALY.WI.Y.0001.000000T0000Z-080110T0500Z/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN WARREN-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... WARRENSBURG...NORTHVILLE...MAYFIELD 349 PM EST WED JAN 9 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR THE SOUTHERN ADIRONDACKS. THE HIGH WIND WARNING HAS BEEN CANCELED. THE STRONGEST PRESSURE GRADIENT HAS SHIFTED TO THE EAST THE REGION. THERE IS STILL THE POTENTIAL FOR WIND GUSTS AROUND 50 MPH THIS EVENING...WHICH COULD CAUSE RESULT IN A FEW ADDITIONAL MINOR POWER OUTAGES AND SOME SMALL LIMBS DOWN. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CTZ001-013-MAZ001-025-NYZ041-043-047>054-058>061-063>066-083-084- VTZ013>015-100500- /O.CON.KALY.WI.Y.0001.000000T0000Z-080110T0500Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...SARATOGA SPRINGS...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE... NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 349 PM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT FOR THE MOHAWK VALLEY...GREATER CAPITAL DISTRICT...CATSKILLS...SOUTHERN VERMONT...BERKSHIRES AND NORTHWEST CONNECTICUT. LOW PRESSURE WILL CONTINUE TO MOVE NORTHEAST ACROSS EASTERN CENTRAL GREAT LAKES THIS EVENING. A STEEP PRESSURE GRADIENT ON THE BACKSIDE OF THIS STORM WILL CONTINUE TO PRODUCE WIND GUSTS AROUND 50 MPH AT TIMES THIS EVENING. A ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this high wind warning went out at Jan 9, 8:08 AM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Jan 9, 8:08 AM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
808 AM EST WED JAN 9 2008
.SYNOPSIS...
UNSEASONABLY MILD TEMPERATURES WILL CONTINUE TODAY. A LOW PRESSURE
SYSTEM WILL MOVE NORTHEAST THROUGH THE CENTRAL GREAT LAKES REGION
TONIGHT. THE TRAILING COLD FRONT FROM THIS LOW WILL MOVE ACROSS
THE REGION TODAY. COOLER...WINDY CONDITIONS WILL OCCUR THIS
AFTERNOON IN THE WAKE OF THE COLD FRONT. ANOTHER STORM SYSTEM
APPROACHING FROM THE OHIO VALLEY WILL BRING MORE PRECIPITATION
THURSDAY NIGHT INTO FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH 15 HAS EXPIRED AS OF 8 AM EST. WITH BEST
DYNAMICS SHIFTING N/W OF REGION...HIGHEST THREAT FOR SEVERE
THUNDERSTORMS HAS ENDED.
UPPER SYSTEM TRACKING THROUGH GREAT LAKES NOW...HEADED FOR CANADA.
BAND OF RAIN WITH EMBEDDED ISOLATED THUNDERSTORMS CONTINUES TO
TRACK EAST. STRONG SOUTHERLY BOUNDARY LAYER JET WILL PROVIDE SOME
SPEED CONVERGENCE AND ISENTROPIC LIFT. BOUNDARY LAYER THERMAL
GRADIENT ALONG LEADING EDGE OF COLDER AIR WILL PROVIDE SOME
FRONTOGENESIS...SO THERE ARE VARIOUS FORCING MECHANISMS TO SUPPORT
LIKELY RAIN WITH ISOLATED THUNDER THIS MORNING FOR AREAS WEST OF
THE HUDSON RIVER...AND THROUGH EARLY AFTERNOON FOR POINTS EAST OF
THE HUDSON RIVER. DEEP FLOW FROM BOUNDARY LAYER ON UP MOSTLY
SOUTHWEST...WHICH SUGGESTS SOME DRY LAYERS AND BREAKS IN THE BAND
OF RAIN. SOME INSTABILITY NOTED IN GUIDANCE FROM SURFACE THROUGH
700 MB...AND FEW LIGHTNING STRIKES EARLY THIS MORNING IN OH...SO
AGAIN...INDICATING ISOLATED THUNDER.
MOISTURE ASSOCIATED WITH THIS SYSTEM IS NOT QUITE SO DEEP...SO QPF
SHOULD NOT CONTRIBUTE TO ANY FLOOD POTENTIAL...AND ALL GUIDANCE
SUGGESTS <0.25 OF RAIN IN ALL AREAS. ALTHOUGH...WARMTH AND
CONTINUED SNOW/ICE MELT REQUIRES FLOOD WATCH IN AREAS ALREADY IN
EFFECT. HIGHS TODAY IN 50S...NEAR 60 IN SOME AREAS.
ONCE SYSTEM EXITS...VERY STRONG LOW-LEVEL WEST WINDS TRACK THROUGH
THE REGION...ALONG WITH COLD ADVECTION AND LAPSE RATES TRENDING
DRY ADIABATIC. GOOD MIXING WILL ALLOW FOR VERY GUSTY WINDS THIS
AFTERNOON AND EVENING...WITH STRONGEST WIND GUSTS IN NORTHERN
AREAS AND HIGHER ELEVATIONS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
WINDS AND COLD ADVECTION THROUGH THE EVENING...WITH RAPID
DIMINISHING OF WINDS BY/AFTER MIDNIGHT. STILL...SOME LIGHT WINDS
SHOULD CONTINUE THROUGH DAYBREAK...PREVENTING TEMPERATURES FROM
FALLING AS LOW AS THEY COULD IF WINDS GO CALM. LOWS IN 20S AND 30S
TONIGHT. COLD ADVECTION FAIRLY WEAK TOMORROW...WITH WEAK SURFACE
HIGH BUILDING IN...BUT WITH LIGHT WINDS...AND SOME HIGH CLOUDS
SPREADING IN LATER IN THE AFTERNOON...HIGHS IN THE 40S...NEAR 50
SOUTHERN AREAS...AROUND 40 ADIRONDACKS.
TOMORROW NIGHT...TEMPERATURES DROP RAPIDLY DURING THE EVENING
BEFORE CLOUDS THICKEN...AND DEW POINTS HOLD IN THE TEENS AND 20S.
NEXT UPPER SYSTEM AND WARM FRONT APPROACHES WITH PRECIPITATION
ONSET AROUND MIDNIGHT...ESPECIALLY IN WESTERN AREAS. LOW-LEVEL
SOUTHERLY JET STRENGTHENS AND TRACKS THROUGH THE REGION LATE
TOMORROW NIGHT AND FRIDAY WITH A QUICK SHOT OF WARM
ADVECTION...FRONTOGENESIS AND ISENTROPIC LIFT. SURFACE TEMPERATURES
WILL BE BELOW FREEZING IN MANY AREAS DURING THE NIGHT...WHILE
BOUNDARY LAYER TEMPERATURES WARM. SOME SNOW AND SLEET TO BEGIN IN
WESTERN AREAS...THEN ALL AREAS QUICKLY TRANSITION TO FREEZING RAIN
AND SLEET.
SOME HUDSON RIVER VALLEY AREAS FROM ALB TO POU MAY STAY RIGHT AT
OR JUST ABOVE FREEZING FOR MAINLY A COLD RAIN AND SOME SLEET...BUT
ACKNOWLEDGING A CHANCE OF FREEZING RAIN EVEN IN THOSE AREAS.
TEMPERATURES ARE GOING TO BE CLOSE IN THE CATSKILLS...BERKSHIRES
AND TACONICS AS WELL...AND WILL HAVE TO WATCH TRENDS AS THE EVENT
DRAWS NEARER SINCE SLIGHT CHANGES IN ELEVATION IN SHORT DISTANCES
COULD BE THE DIFFERENCE BETWEEN A COLD RAIN AT 33 DEGREES AND
FREEZING RAIN AT 31 OR 32 DEGREES.
SOME LIGHT SNOW ACCUMULATION POSSIBLE IN NORTHERN AND WESTERN
AREAS BEFORE CHANGE TO FREEZING RAIN AND SLEET. MANY AREAS COULD
SEE A COATING OF ICE BEFORE EVERYTHING TRANSITIONS TO RAIN BETWEEN
SUNRISE AND MIDDAY FRIDAY. HIGHS IN MOST AREAS FRIDAY IN UPPER
30S TO MID 40S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
DEEP 500 HPA TROF OVER NATION/S MIDSECTION DIGS SOUTH TO THE
GULF COAST FRIDAY NIGHT AND SATURDAY AND WORKS ITS WAY EAST
INTO THE REGION. THE SURFACE LOW LIFTS UP THE SAINT LAWRENCE
VALLEY INTO CANADA AND HIGH PRESSURE BUILDS OVER THE MID
ATLANTIC AND SOUTHEASTERN STATES. A LOWS FORMS ON THE FRONTAL
BOUNDARY OFF THE CAROLINA COAST SUNDAY AND ADVANCES NORTHEAST
WITH CONSIDERABLE DIFFERENCES BETWEEN THE ECMWF AND GFS AS TO
ITS TRACK. NCEP LOOKS TO BE FAVORING THE ECM POSITION. TEMPS
WILL BE COLD ENOUGH SO P-TYPE SHOULD BE ALL SNOW. AT THIS
STAGE WILL GO WITH CHANCE POPS MONDAY AND TUESDAY DUE TO THE
UNCERTAINTY OF THIS PERIOD. HAVE STAYED PRETTY CLOSE TO MOS
FOR TEMPERATURES DURING THIS PERIOD.
&&
.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
CONDITIONS VARY WIDELY ACROSS THE FORECAST AREA. AT GLENS FALLS
WINDS CALMED OUT AROUND 0500 GMT AND HEAVY FOG HAS SET IN WHICH
IS AT LEAST PARTIALLY A RESULT OF THE COMBINATION OF WARM AIR
ALOFT AND SNOW COVERED GROUND. AT ALBANY CONTINUED STRONG
SOUTHERLY WINDS HAVE KEPT THE AIR MIXED. FARTHER SOUTH...AT
POUGHKEEPSIE FOG FORMED IN THE LATE EVENING WITH CALM WINDS BUT
SHORTLY AFTER MIDNIGHT SOUTHEASTERLY WINDS STARTED UP AND MIXED
OUT THE FOG AND CLOUDS HAVE MOVED IN. LITTLE CHANGE IS EXPECTED
UNTIL DAYBREAK...THEN WIDESPREAD MVFR VISIBILITY AND CEILINGS
ARE EXPECTED AS THE FRONT PASSES THROUGH. HAVE LOW LEVEL WIND SHEAR
IN TAFS UNTIL AROUND 1300/1400 GMT WHEN SURFACE WINDS INCREASE AND
LOW LEVEL WINDS MIX DOWN TO THE SURFACE. SOUTHERLY FLOW WILL BE
STRONGEST JUST AHEAD OF COLD FRONT AND WESTERLY WINDS WILL BE STRONG
AND GUSTY IN COLD AIR ADVECTION BEHIND THE FRONT WITH GUSTS TO 35-40
KNOTS EXPECTED. THERE IS A CHANCE FOR THUNDER AS THE FRONT SWEEPS
THROUGH BUT NOT HIGH ENOUGH CONFIDENCE TO PUT IN TAFS. CEILINGS AND
VISIBILITY WILL IMPROVE AFTER THE FRONTAL PASSAGE WITH VFR BY EARLY
AFTERNOON.
TONIGHT AND THU...VFR...NO SIG WX.
THU NIGHT AND FRI...LOWERING TO MVFR/IFR WITH A WINTRY MIX CHANGING
MOSTLY TO RAIN FRIDAY MORNING.
SAT...VFR...CHANCE OF SNOW SHOWERS MAINLY NORTH AND WEST OF THE
CAPITAL REGION.
&&
.HYDROLOGY...
MOST RIVERS ARE CONTINUING TO RISE SLOWLY FROM MELTING SNOW AS A
RESULT OF THE UNSEASONABLE WARMTH YESTERDAY. A SUDDEN DROP IN THE
WATER LEVEL ON THE WILLIAMS RIVER IN VERMONT WAS MORE THAN LIKELY
A RESULT OF SOME ICE LETTING GO. NO REPORTS OF FLOODING HAVE BEEN
RECEIVED SO FAR. SOME OF THE FASTER RESPONDING RIVERS HAVE LEVELED
OFF WITH TEMPERATURES COOLING SLIGHTLY AND A LACK OF SOLAR ENERGY.
THE FIRST CONCERN IS WHAT WILL RESULT FROM THE RAIN THAT IS
FORECAST WITH THE FRONTAL PASSAGE LATER TODAY. FOLLOWING THE
FRONTAL PASSAGE THE WEATHER WILL COOL TO NEAR OR BELOW FREEZING
TONIGHT BUT THEN RISE INTO THE MID AND UPPER 40S IN THE HUDSON
AND HOUSATONIC VALLEYS THURSDAY. ANOTHER LOW PRESSURE SYSTEM IS
FORECAST TO MOVE FROM THE GREAT LAKES AREA UP THE SAINT LAWRENCE
VALLEY THURSDAY NIGHT AND FRIDAY. THIS TYPE OF TRACK HAS A HISTORY
OF BRINGING MOSTLY RAIN TO THE REGION AND FOLLOWING BOTH THE WARM
SPELL THE LAST COUPLE OF DAYS AND THE RAIN ASSOCIATED WITH THE
FRONT TODAY COULD RESULT IN THINGS BEING WORSE ON FRIDAY INTO
THE WEEK END. IN OUR COLDER NORTHERN REGIONS ICE ON THE RIVERS
WAS ESTIMATED TO BE BETWEEN 9 AND 12 INCHES THICK AND ICE
JAMMING COULD BE A PROBLEM AS WELL. DEFINITELY A SITUATION
THAT WILL HAVE TO BE MONITORED CLOSELY. PRECIPITATION OVER THE
WEEKEND AND EARLY NEXT WEEK SHOULD BE MOSTLY SNOW.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR CTZ001-013.
NY...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NYZ032-033-
038>043-047>054-058>061-063>066-082>084.
FLOOD WATCH UNTIL 6 PM EST THIS AFTERNOON FOR NYZ032-033-038-
039-042-043-082.
MA...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MAZ001-025.
VT...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VTZ013>015.
FLOOD WATCH UNTIL 6 PM EST THIS AFTERNOON FOR VTZ014-015.
&&
SYNOPSIS...NAS
NEAR TERM...NAS/KL
SHORT TERM...NAS
LONG TERM...KILPATRICK
AVIATION...KILPATRICK
HYDROLOGY...KILPATRICKHazardous weather outlook, Jan 9, 8:17 AM EST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 817 AM EST WED JAN 9 2008 NYZ039-042-043-082-VTZ014-015-101200- SOUTHERN FULTON-NORTHERN WARREN-NORTHERN WASHINGTON-NORTHERN FULTON- WESTERN WINDHAM-EASTERN WINDHAM- 817 AM EST WED JAN 9 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...WESTERN MOHAWK VALLEY...NORTHERN WASHINGTON COUNTY AND WINDHAM COUNTY. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CHANCE OF FREEZING RAIN LATE THURSDAY NIGHT INTO FRIDAY MORNING...AS A STORM SYSTEM APPROACHES FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ040-041-047>054-058>061-063>066-083-084- VTZ013-101200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-MONTGOMERY-NORTHERN SARATOGA-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- 817 AM EST WED JAN 9 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT INCLUDING THE SARATOGA AND GLENS FALLS AREAS...CENTRAL MOHAWK VALLEY...EASTERN CATSKILLS...NORTHERN TACONICS...SOUTHERN WASHINGTON COUNTY...BENNINGTON COUNTY...THE MID HUDSON VALLEY...SOUTHERN TACONICS...BERKSHIRES AND LITCHFIELD COUNTY. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CHANCE OF FREEZING RAIN LATE THURSDAY NIGHT INTO FRIDAY MORNING...AS A STORM SYSTEM APPROACHES FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-038-101200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- 817 AM EST WED JAN 9 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER AND HAMILTON COUNTIES IN EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CHANCE OF FREEZING RAIN LATE THURSDAY NIGHT INTO FRIDAY MORNING...AS A STORM SYSTEM APPROACHES FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 9, 8:23 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 823 AM EST WED JAN 9 2008 NYZ033-042-083-091415- HAMILTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY- 823 AM EST WED JAN 9 2008 ...A LINE OF SHOWERS MOVING THROUGH SOUTHERN HAMILTON COUNTY AND INTO WARREN COUNTY... AT 820 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS WITH A POSSIBLE EMBEDDED RUMBLE OF THUNDER CAPABLE OF PRODUCING...WINDS AROUND 55 MPH...AND A BRIEF BURST OF HEAVY RAIN. THESE SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM SPECULATOR TO WELLS TO 23 MILES WEST OF WELLS...OR ALONG A LINE EXTENDING FROM SPECULATOR TO 15 MILES SOUTH OF SPECULATOR TO 19 MILES NORTH OF LITTLE FALLS...AND MOVING EAST AT 50 MPH. THE SHOWERS WILL BE NEAR... SACANDAGA CAMPGROUND BY 830 AM EST JOHNSBURG BY 835 AM EST LAKE LUZERNE CAMPGROUND AND WARRENSBURG BY 845 AM EST LAKE GEORGE VILLAGE...LAKE GEORGE AND BOLTON LANDING BY 850 AM EST LAKE LUZERNE-HADLEY AND LAKE LUZERNE BY 900 AM EST WEST GLENS FALLS BY 910 AM EST TAW
Special weather statement, Jan 9, 8:34 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 834 AM EST WED JAN 9 2008 NYZ047-091415- SCHOHARIE NY- 834 AM EST WED JAN 9 2008 ...A LINE OF SHOWERS WITH STRONG WINDS MOVING INTO SCHOHARIE COUNTY... AT 833 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS WITH PERHAPS A RUMBLE OF THUNDER CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND A BRIEF BURST OF HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SHARON SPRINGS TO 6 MILES WEST OF SUMMIT TO 16 MILES WEST OF JEFFERSON...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF COBLESKILL TO 9 MILES EAST OF MARYLAND TO MEREDITH...AND MOVING EAST AT 55 MPH. THE LINE OF SHOWERS WILL BE NEAR... SUMMIT...RICHMONDVILLE AND COBLESKILL BY 840 AM EST JEFFERSON BY 845 AM EST SCHOHARIE...MIDDLEBURGH...CENTRAL BRIDGE AND BREAKABEEN BY 850 AM EST NORTH BLENHEIM BY 855 AM EST LIVINGSTONVILLE BY 900 AM EST TAW
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 7:11 AM EST | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 64 min |
| Jan 9, 10:45 AM EST | Severe Thunderstorm Warning | ALY | Washington | 43 min |
Nearby
High Wind Warnings in New York, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.